As long as you do not go hyper or back to hypo, there are no negative consequences of taking the med.
If you are hypothyroid, you will probably need the med for life. When taken in the proper amount prescribed by your doctor, it will prevent health issues related to being hypo.
What is considered normal for TSH depends on the doctor and or lab that ran the test. Many are still using the old range of .5-5.0. Even if they have adopted the new range of .3-3.0, being "close to normal" as you describe may not be nearly good enough to relieve your symptoms. What was the TSH result for you? Were other important test, such as T4 and T3 also checked? What is your normal body temperature? Don't accept what you are living with currently as the best it can be.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.